Quantcast
CONTINUE READING

What Are The Health Hazards Of A Diabetic Shock?

Bookmark

by
2 Min Read

It is the result of low blood sugar in diabetics. If left untreated, it may even lead to death. The common symptoms are dizziness, shaking, sweating, irritability, nervousness and rapid pulse. To treat, ingest 20 grams of quick carbs this could be 1/2 cup of juice or a cup of skim or 1 percent milk. You could also consume glucose tablets or gel.

One of the most important things diabetics must be aware about are the dangers of a diabetic shock. A diabetic shock is the result of low blood sugar in diabetics. If left unrecognized or untreated, its symptoms are severe and may even lead to death.

Before death, the patient slips into coma. This may also cause the organs to shut down.

What causes diabetic shock?

Low blood sugar for a diabetic is anything below 70 milligrams per deciliter (mg/dL) as red on a blood sugar meter. When blood sugar levels are this low, the body starts to show signs of distress.

Most common causes are skipping meals, exercising more than usual and drinking alcohol without food,

The symptoms of a diabetic shock are:

– dizziness
– shaking
– sweating/clamminess
– hunger
– nervousness or anxiety
– irritability
– rapid pulse

At this stage, you should take immediate recovery measures. You may consume glucose tables or fruit and honey. You may also experience headaches, confusion, fainting, poor coordination, muscle tremors, seizure and comna.

Treatment:

Firstly, you need to get your blood sugar tested. The symptoms of diabetic shocks may be similar to other illnesses. If your blood sugar is below 70 or 80, it’s tiME for you get your treatment started.

Start by ingesting 15 to 20 grams of quick-acting carbohydrates. This could be 1/2 cup of juice or a cup of skim or 1 percent milk. Avoid whole milk, It has too much fat to be optimally effective. In lieu of food, diabetics can take 15 to 20 grams of glucose tabs or glucose gel.

After this, wait for about 15 minutes. Take care not to ingest any more carbohydrates. Over medicating in this fashion can lead to high blood sugar spikes.

Once 15 minutes have passed, check your blood sugar again. If it has not returned to normal levels, take another 15 to 20 gram dose of carbohydrates and test again in another 15 minutes. If you still feel the symptoms of insulin shock, check your schedule. It may be time for a meal.

Take care and monitor your blood sugar to avoid the dangers of a diabetic shock.

 

Edited by Pragya Sharoff

 

CureJoy Editorial

The CureJoy Editorial team digs up credible information from multiple sources, both academic and experiential, to stitch a holistic health perspective on topics that pique our readers' interest.

CureJoy Editorial

The CureJoy Editorial team digs up credible information from multiple sources, both academic and experiential, to stitch a holistic health perspective on topics that pique our readers' interest.

Post a Comment
Sallie Taylor
Sallie Taylor 5pts

Barb, you are correct. All my dangerous lows came from too much insulin or drugs like Actos.

Enelrac Revilo
Enelrac Revilo 5pts

Hyperglycaemia n hypoglycaemia can kill you regardless.

Barb Cap
Barb Cap 5pts

It's more commonly know as INSULIN shock. On the other side of the curve, with a dangerously high blood sugar that leads to unconsciousness, is called DIABETIC coma. Diabetes means too much sugar, not too little.

Sallie Taylor
Sallie Taylor 5pts

Lows like that kill brain cells. All diabetic drugs can lower your blood sugar levels dangerously. Curejoy, why leave out these important facts?